Alert archive / New York / Red Flag Warnings in 2007
Red Flag Warning 2, NWS Burlington, VT
NWS Burlington, VT issued this red flag warning at May 4, 2007, 5:19 AM EDT. It took effect at May 4, 2007, 10:00 AM EDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 4, 2007, 5:19 AM EDT (09:19 UTC)
- In effect from
- May 4, 2007, 10:00 AM EDT
- Expired
- May 4, 2007, 7:48 PM EDT
- In force
- 10 hr
- Issued by
- NWS Burlington, VT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS81 KBTV 040919 RFWBTV RED FLAG WARNING NATIONAL WEATHER SERVICE BURLINGTON VT 519 AM EDT FRI MAY 4 2007 NYZ026>031-034-035-087-VTZ001>012-016>019-042100- /O.NEW.KBTV.FW.W.0002.070504T1400Z-070505T0000Z/ NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE- CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND- WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- 519 AM EDT FRI MAY 4 2007 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A RED FLAG WARNING FOR STRONG WINDS AND LOW HUMIDITIES FOR NORTHERN NEW YORK AND NORTHERN AND CENTRAL VERMONT...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS EVENING. VERY LOW RELATIVE HUMIDITY TODAY OF 15 TO 20 PERCENT...AND STRONG WINDS WITH GUSTS AS HIGH AS 30 MPH...WILL COMBINE WITH DRY FINE FUELS IN THE WOODS AND FIELDS TO CREATE THE POTENTIAL FOR RAPID FIRE GROWTH. CONDITIONS WILL IMPROVE THIS EVENING AS RELATIVE HUMIDITIES INCREASE AND WIND SPEEDS DIMINISH. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL BE OCCURRING. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY MAY RESULT IN ERRATIC FIRE BEHAVIOR. THIS INFORMATION SHOULD BE RELAYED TO ALL FIRE PERSONNEL IN THE FIELD. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ HANSON
2 follow-up statements
000 WWUS81 KBTV 042015 RFWBTV RED FLAG WARNING NATIONAL WEATHER SERVICE BURLINGTON VT 415 PM EDT FRI MAY 4 2007 NYZ026>031-034-035-087-VTZ001>012-016>019-050000- /O.CON.KBTV.FW.W.0002.000000T0000Z-070505T0000Z/ NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE- CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND- WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- 415 PM EDT FRI MAY 4 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE RED FLAG WARNING FOR VERMONT AND NORTHERN NEW YORK UNTIL 8 PM EDT THIS EVENING. VERY LOW RELATIVE HUMIDITY THIS AFTERNOON OF 15 TO 20 PERCENT...AND NORTH TO NORTHWEST WINDS OF 15 TO 20 MPH WITH GUSTS AS HIGH AS 30 MPH...WILL COMBINE WITH DRY FINE FUELS IN THE WOODS AND FIELDS TO CREATE THE POTENTIAL FOR RAPID FIRE GROWTH. CONDITIONS WILL IMPROVE THIS EVENING AS RELATIVE HUMIDITIES INCREASE AND WIND SPEEDS DIMINISH. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL BE OCCURRING. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY MAY RESULT IN ERRATIC FIRE BEHAVIOR. THIS INFORMATION SHOULD BE RELAYED TO ALL FIRE PERSONNEL IN THE FIELD. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ WGH
000 WWUS81 KBTV 042348 RFWBTV RED FLAG WARNING NATIONAL WEATHER SERVICE BURLINGTON VT 748 PM EDT FRI MAY 4 2007 ...RED FLAG WARNING WILL BE ALLOWED TO EXPIRE / CANCELLED AT 8 PM... .NORTHERLY LOW LEVEL FLOW EAST OF SURFACE HIGH PRESSURE EXTENDING FROM JAMES BAY SOUTHWARD INTO THE EASTERN GREAT LAKES AREA ALLOWED FOR VERY LOW RH VALUES /20-25 PERCENT/ AND GUSTY WINDS AT TIMES EARLIER TODAY. WITH CLEAR SKIES... NEAR SURFACE CONDITIONS WILL STABILIZE QUICKLY THIS EVENING WITH WINDS BECOMING LIGHT AND VARIABLE. GOOD RH RECOVERY IS EXPECTED DURING THE OVERNIGHT HOURS...GENERALLY AT OR ABOVE 60 PERCENT. WITH FIRE WEATHER CONDITIONS RAPIDLY IMPROVING... THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE ON TIME AT 8 PM. NYZ026>031-034-035-087-VTZ001>012-016>019-050100- /O.CAN.KBTV.FW.W.0002.000000T0000Z-070505T0000Z/ NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE- CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND- WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- 748 PM EDT FRI MAY 4 2007 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS CANCELLED THE RED FLAG WARNING ACROSS THE NORTH COUNTRY. DIMINISHING WINDS LATE THIS EVENING...ALONG WITH COOLING TEMPERATURES AND GOOD OVERNIGHT RH RECOVERY...WILL LEAD TO RAPIDLY IMPROVING FIRE WEATHER CONDITIONS AS THE SUN SETS THIS EVENING. WITH LESSENING FIRE WEATHER CONCERNS...THE RED FLAG WARNING HAS BEEN CANCELLED. $$ BANACOS
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this red flag warning went out at May 4, 5:19 AM EDT, 0 minutes earlier.
Area forecast discussion, May 4, 5:19 AM EDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
519 AM EDT FRI MAY 4 2007
.SYNOPSIS...
A RIDGE OF HIGH PRESSURE WILL CONTINUE TO BUILD SOUTH FROM CANADA
THROUGH THIS WEEKEND. ON SATURDAY A WEAK DISTURBANCE WILL SPREAD
CLOUDS OVER EASTERN AND NORTHEAST VERMONT...AND COOL TEMPERATURES
A FEW DEGREES. OTHERWISE MOSTLY SUNNY DAYS AND MOSTLY CLEAR NIGHTS
CAN BE EXPECTED WITH A WARMING TREND EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SURFACE HIGH PRESSURE CENTERED OVER HUDSON BAY...WITH INVERTED
RIDGE NOSING SOUTH OVER EASTERN GREAT LAKES. AT 500 MB...RIDGE
AXIS HAS A NEGATIVE TILT OVER THE OHIO VALLEY AND ACROSS LAKE
MICHIGAN...WITH NORTHWEST FLOW OVER THE FORECAST AREA. MAIN
FORECAST PROBLEM OF THE DAY TODAY IS MIXING OF THE BOUNDARY
LAYER...AND EFFECTS ON SURFACE WINDS AND DEWPOINT TEMPS.
BUFKIT SOUNDINGS INDICATE WILL MIX TO 780-800 MB LEVEL. WINDS AT
THIS LEVEL AROUND 25 KTS FOR SIMILAR GUSTS AT THE SURFACE. IN
ADDITION...WILL SEE A DROP IN SURFACE DEWPOINTS THIS AFTERNOON AS THE
DRIER 800 MB AIR MIXES OUT TO SURFACE. AS A RESULT UNDERCUT
GUIDANCE HOURLY DEWPOINTS THIS AFTERNOON BY UP TO 10 DEGREES.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/...
NORTHWEST FLOW ALOFT TO CONTINUE...WITH SHORTWAVE TROUGH MOVING
DOWN ACROSS NEW ENGLAND DURING THE DAYTIME SATURDAY. LITTLE
MOISTURE TO WORK WITH...SO ONLY AN INCREASE IN CLOUDS EXPECTED AS
IT PASSES. BEST MOISTURE AND UPWARD MOTION TO THE NORTHEAST...SO
MORE CLOUDS IN VT NORTHEAST KINGDOM...TAPERING DOWN TO THE
SOUTHWEST. SFC FLOW REMAINS NW THROUGH THE PERIOD AND NO FRONTAL
PASSAGE TO SPEAK OF. HOWEVER INCREASE IN CLOUDS AND LOWERING
THICKNESS DUE TO COLD POOL ALOFT SHOULD LIMIT DAYTIME TEMPS ON
SATURDAY A FEW DEGREES COOLER THAN PREVIOUS
FOR SUNDAY THE SURFACE RIDGE MAKES ITS PUSH ACROSS THE FORECAST
AREA...WITH PLENTY OF DRY AIR AND SUNSHINE TO REBOUND TEMPS TO
AROUND NORMAL.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
FAIRLY QUIET WEATHER THROUGH THE PERIOD...ESPECIALLY THE FIRST FEW
PERIODS. SURFACE HIGH PRESSURE MOVES TO THE MID ATLANTIC ON MONDAY
WITH WEAK RETURN FLOW AND PLENTY OF SUNSHINE CONTINUING THE WARMING
TREND. UPPER RIDGE BEGINS TO FLATTEN OUT AS ANOTHER 500 MB
SHORTWAVE TROUGH MOVES ACROSS REGION AND DRAGS A WEAK COLD FRONT
THROUGH TUESDAY NIGHT. GFS BREAKS OUT SMALL QPF...BUT NOT WORTH
BREAKING INTO CHANCE POPS JUST YET. AFTER THE TROUGH MOVES
THROUGH...UPPER RIDGE RE-ESTABLISHES TO WEST WITH DRY NORTHWEST
FLOW REGIME SETTING UP AGAIN.
WITH FRONTAL PASSAGE AND INCREASED CLOUD COVER...TEMPS WILL BE A
BIT COOLER TUESDAY AND WEDNESDAY...THOUGH STILL IN THE 60S MOST
LOCATIONS.
&&
.AVIATION /09Z FRIDAY THROUGH TUESDAY/...
FOR THE FIRST 24HRS...SKC WITH CALM/LGT WNDS THRU 11-12Z BUT THEN
QUICKLY BCMG NNW ARD 10-12KTS WITH GUSTS AOA 20KTS DUE TO STG
MIXING...THEN DECOUPLING ARD/AFT 00Z.
FOR 06Z SATURDAY THROUGH TUESDAY...HIGH PRESSURE ARD JAMES BAY IS
EXPECTED TO SLOWLY MV SE ACROSS THE AREA THRU THE PERIOD. IT ARRIVES
ON THE HEELS OF A BACKDOOR CD FNT THAT DROPS ACRS FA SAT WITH PERHAPS
SCT-BKN SC DRG AFTN AND SOME GUSTY NNE WINDS. OTHERWISE...HIGH PRS
WL BRG PLENTY OF SS...FEW CLDS AND VFR CONDS THRU THE WKND. HIGH
PRS SLIDES JUST S OF FA MON FOR A DVLPG RETURN FLOW OF WSW WINDS
ON MON BUT CONTD VFR. ON TUE/TUE NGT...A WEAK FNT TRIES TO PUSH
THRU THE FA WITH MAINLY VFR COND EXPECTED...BUT SOME MVFR IN VSBY
REDUCTION TO 4-5SM IN -RW...ALONG WITH SOME CLD COVER BLW 3KFT
ESPECIALLY FOR HIR TRRN.
&&
.FIRE WEATHER...
CUMULATIVE EFFECT OF NO RAIN OVER PAST FEW DAYS...ALONG WITH LOW
DAILY RH HAS DRIED OUT FINE FUELS. LOW RELATIVE HUMIDITY AND
GUSTY WINDS TO DEVELOP TODAY WHEN THE LOW LEVEL INVERSION MIXES
OUT. CONDITIONS TO IMPROVE AROUND 00Z WHEN INVERSION SETS UP
AGAIN...BOUNDARY LAYER WINDS DECOUPLE...AND RH RECOVERS.
FOR SATURDAY...IND SPEEDS SHOULD NOT BE QUITE AS STRONG. BUFKIT
BOUNDARY LAYER WINDS INDICATE WIND SPEEDS MORE LIKE 20-25 MPH FOR
SATURDAY. TEMPS WILL BE COOLER AS WELL WITH CLOUD COVER AND LOWER
THICKNESS...HOWEVER MINIMUM RH WILL STILL BE IN THE 20-30 PERCENT
RANGE.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...RED FLAG WARNING FROM 10 AM THIS MORNING TO 8 PM EDT THIS
EVENING FOR VTZ001>012-016>019.
NY...RED FLAG WARNING FROM 10 AM THIS MORNING TO 8 PM EDT THIS
EVENING FOR NYZ026>031-034-035-087.
&&
SYNOPSIS...HANSON
NEAR TERM...HANSON
SHORT TERM...HANSON
LONG TERM...HANSON
AVIATION...SLW
FIRE WEATHER...HANSONNearby
Red Flag Warnings in New York, 2007Red Flag Warnings in Vermont, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.